MAUDE Adverse Event Report: CONMED LARGO 19.5 X 95 X 0.9MM (.035INCH) OSCILLATOR BLADE, 5 EA; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO 19.5 X 95 X 0.9MM (.035INCH) OSCILLATOR BLADE, 5 EA; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number 00507112000
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned for evaluation, but photographic evidence has been provided that confirmed the reported issue.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 20 reports, regarding 26 devices, for this device family and failure mode.During this same time frame 1,761,231 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00001.Per the instructions for use, the user is advised the following: prior to each use, perform the following: ensure all accessories are correctly and completely attached.Perform the required preoperative functional tests for the equipment and accessories.Always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damaged.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, 00507112000, 19.5 x 95 x 0.9mm (.035inch) oscillator blade was being used on (b)(6) 2022 during an unknown procedure and broken saw blade.Pulling metals pieces out of patient.All pieces recovered procedure completed.Patient required an x-ray to confirm all pieced removed.There was no impact or injury to the patient.There was no report of medical/surgical intervention or prolonged hospitalization.There was a 20-30 minute delay to the procedure.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
19.5 X 95 X 0.9MM (.035INCH) OSCILLATOR BLADE, 5 EA
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key15410478
Report Number1017294-2022-00093
Device Sequence Number12172362
Product Code GFA
UDI-Device Identifier20845854000288
UDI-Public(01)20845854000288(17)270117(10)1220918
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00507112000
Device Lot Number1220918
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2022
Initial Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic